Thunderstorm Wind, Goshen
- When
- June 26, 5:02 PM MST
- Where
- Goshen County, (Tor)torrington Airport
- Measured
- 52 kt (60 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 42.070, -104.150
The ASOS at the airport measured a thunderstorm wind gust of 60 mph.
Thunderstorms developed and produced some gusty winds.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS CYS wrote it up.
Thunderstorms developed and produced some gusty winds.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before the first event at Jun 26, 12:38 PM MST, 4 hours 24 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY 138 PM MDT SUN JUN 26 2011 .SHORT TERM...TONIGHT THROUGH TUESDAY. TONIGHT...CONVECTIVE PARAMETERS LOOK QUITE FAVORABLE FOR A DECENT SEVERE WEATHER EVENT THIS AFTERNOON AND EVENING NORTH OF A CASPER TO SIDNEY LINE...AND ESPECIALLY ACROSS THE WESTERN NEBRASKA PANHANDLE... PARTICULARLY THE SOUTHERN COUNTIES OF THE PANHANDLE. AT 1 PM...THE COLD FRONT WAS POISED JUST NORTH OF CONVERSE AND NIOBRARA COUNTIES WITH TEMPERATURES IN THE 50S AND 60S AT SHERIDAN AND GILLETTE. ACROSS OUR COUNTIES...TEMPERATURES WERE IN THE 70S AND 80S. LOW LEVEL MOISTURE HAD MIXED OUT WEST OF A DOUGLAS TO CHEYENNE LINE WITH 1 PM DEWPOINTS IN THE 20S AND 30S AND SOME LOWER 40S...WHILE IN THE MORE SOUPY LOW LEVEL AIRMASS...DEWPOINTS WERE MAINLY THE 50S AND 60S EAST OF A DOUGLAS TO CHEYENNE LINE. IMPRESSIVE MID 60S DEWPOINTS AT ALLIANCE AND SIDNEY AT 1 PM. WE HAD ONE WARNING VERIFIED THIS MORNING AROUND 9 AM WHEN A LINE OF SEVERE THUNDERSTORMS MOVED SOUTHEAST ACROSS DAWES COUNTY NEBRASKA AND CHADRON PRODUCING 1.25 INCH DIAMETER HAIL. THESE STORMS LIKELY LEFT OUTFLOW BOUNDARIES WHICH WILL HELP CONVECTIVE INITIATION THIS AFTERNOON ALONG WITH OTHER FACTORS. AS A SHORTWAVE TROUGH ALOFT PROPAGATES EASTWARD ACROSS MONTANA AND NORTHERN WYOMING THIS AFTERNOON...THE ASSOCIATED COLD FRONT WILL SLIDE SLOWLY SOUTHWARD ACROSS OUR COUNTIES THIS EVENING. WITH PROGGED INSTABILITY AND WIND SHEAR...AND ADEQUATE FRONTAL LIFTING NEAR PEAK HEATING...EXPECTING SCATTERED TO NUMEROUS THUNDERSTORMS TO DEVELOP THIS AFTERNOON INITIALLY ALONG A DOUGLAS TO CHADRON LINE...WITH STORMS DEVELOPING AND PROPAGATING SOUTHWARD ALONG THE SOUTHWARD MOVING COLD FRONT. DECENT LOW LEVEL MOISTURE... INSTABILITY...ALONG WITH PROGGED WIND SHEAR SUGGESTS THAT SOME OF THE STORMS THIS AFTERNOON AND EVENING IN THE STORM PREDICTION CENTER DAY ONE SLIGHT RISK AREA WILL BECOME SEVERE...PRODUCING LARGE HAIL AND DAMAGING WINDS. 850/700 MB THETA-E PROGS SHOW A WELL PRONOUNCED 850 MB THETA-E RIDGE AXIS FROM WESTERN NEBRASKA SOUTHEAST INTO NORTHERN KANSAS...WITH IMPRESSIVE THETA-E ADVECTION AND CONVERGENCE NOTED ACROSS THE KIMBALL AND SIDNEY AREAS...THUS BELIEVE THE GREATEST RISK FOR SEVERE THUNDERSTORMS WILL BE OVER THE CENTRAL AND SOUTHERN PANHANDLE COUNTIES THROUGH THIS EVENING WHERE LOW LEVEL CONVERGENCE WILL BE MAXIMIZED ALONG THE NORTHWEST TO SOUTHEAST ORIENTED INSTABILITY AXIS. STRONG TO SEVERE THUNDERSTORMS EXPECTED TO CONTINUE WELL INTO THE EVENING HOURS WITH COLD FRONTAL LIFTING AND IMPRESSIVE LOW LEVEL MOISTURE ADVECTION FEEDING THE THUNDERSTORMS ON SOUTHEAST WINDS. AN ISOLATED TORNADO NOT OUT OF THE QUESTION BASED ON HELICITY PARAMETERS AND PROGGED INSTABILITY...ESPECIALLY FROM CHADRON SOUTH TO SIDNEY. THUNDERSTORM CHANCES MUCH LESS WEST OF INTERSTATE 25 THIS EVENING WITH DRY LOW LEVELS. MONDAY...MORE QUIESCENT AND COOLER DAY ON TAP IN THE WAKE OF THE COLD FRONT AND WITH RIDGING ALOFT. 850/700 MB THETA-E RIDGE AXISES WILL LIE NORTH TO SOUTH ACROSS OUR WESTERN COUNTIES IN THE AFTERNOON. ISOLATED TO WIDELY SCATTERED THUNDERSTORMS ON TAP IN THE AFTERNOON MAINLY WEST OF INTERSTATE 25. FURTHER EAST...THE ATMOSPHERE WILL BE TOO STABLE TO SUPPORT THUNDERSTORM INITIATION. MONDAY NIGHT...LOW LEVEL RETURN SOUTHERLY WIND DEVELOP ALLOWING LOW LEVEL RETURN FLOW TO COMMENCE...AS HAPPENS QUITE QUICKLY IN SOUTHEAST WYOMING AND WESTERN NEBRASKA. THUS...THE ATMOSPHERE WILL LOAD UP AGAIN ON LOW LEVEL MOISTURE. TUESDAY...MORE TYPICAL SUMMERLIKE PATTERN PREVAILS WITH WEST SOUTHWEST FLOW ALOFT...500 MB HEIGHTS NEAR 588 DEKAMETERS...BRISK SOUTHERLY WINDS AT LOW LEVELS AND WARM MID LEVEL TEMPERATURES. IMPRESSIVE AND WELL PRONOUNCED 850/700 MB THETA-E RIDGE AXISES PREVAIL OVER FAR EASTERN WYOMING AND WESTERN NEBRASKA IN THE AFTERNOON WITH SURFACE BASED CAPE VALUES OF 2500-3000 JOULES/KILOGRAM ACROSS WESTERN NEBRASKA AND 1000-2000 J/KG ACROSS EASTERN WYOMING EAST OF INTERSTATE 25. ALTHOUGH CAPE VALUES WILL BE IMPRESSIVE...WARM MID LEVEL TEMPERATURES FROM 16-18C WILL LIKELY PROVIDE ENOUGH CONVECTIVE INHIBITION TO SEVERELY LIMIT CONVECTIVE INITIATION. IN ANY CASE...WILL CONTINUE WITH 10 TO 20 PERCENT THUNDERSTORM CHANCES IN THE AFTERNOON FROM DOUGLAS TO CHEYENNE FOR THE SLIGHT CHANCE OF THUNDERSTORMS ABLE TO OVERCOME THE CONVECTIVE INHIBITION AND WARM LAYER ALOFT. .LONG TERM...TUESDAY NIGHT THROUGH SUNDAY UPPER RIDGE MOVES OFF TO THE EAST TUESDAY EVENING WITH SOUTHWEST WINDS INCREASING ACROSS SOUTHERN WYOMING. THIS DUE TO A CLOSED LOW MOVING INTO NORTHERN NEVADA AND A FAIRLY TIGHT PRESSURE GRADIENT DEVELOPING OVER WESTERN WYOMING. 700MB WINDS INCREASE TO 35 TO 40KTS BY WEDNESDAY MORNING...INCREASING TO 40-45KTS WEDNESDAY AFTERNOON. DEFINITELY A WINDY DAY IN STORE FOR WEDNESDAY...PERSISTING INTO THURSDAY. GFS BRINGS QUITE A SLUG OF MOISTURE INTO THE AREA WEDNESDAY NIGHT/THURSDAY MORNING. ECMWF HOLDS MOISTURE BACK WEST AND IS FORECASTING QUITE A BIT LESS. THIS SEEMS A LOT MORE REALISTIC AND HAVE GONE WITH THE ECMWF SOLUTION. KEPT THE INHERITED SLIGHT CHANCE POPS FOR OUR WESTERN ZONES GOING AND WILL WAIT TO SEE HOW SOLUTIONS SHAKE OUT ON LATER RUNS BEFORE INCREASING POPS ANYMORE. WEDNESDAY LOOKS TO BE OUR WARMEST DAY...WITH 700MB TEMPERATURES +16C OVER SOUTHERN WYOMING...+18C OUT OVER THE PANHANDLE. BOTH THE GFS AND ECMWF SHOW A COOL DOWN FRIDAY WITH 700MB TEMPERATURES DROPPING TO AROUND +8 TO +10C. WARMER TEMPERATURES RETURN FOR THE WEEKEND THOUGH AS UPPER RIDGE BEGINS TO BUILD BACK INTO THE AREA. && .AVIATION...18Z TAFS VFR PRIMARILY WITH TEMPO IFR CONDITIONS IN TSTMS FOR OUR NEBRASKA PANHANDLE TAFS LATER THIS AFTERNOON. DO NOT FORESEE ANY IFR RETURNING TONIGHT IN THE PANHANDLE AS THE COLD FRONT WILL BE THROUGH AND SURFACE WINDS WILL BE DOWNSLOPING OFF THE LARAMIE RANGE. && .FIRE WEATHER... AFTER TODAY...HIGH PRESSURE AND WARMER TEMPERATURES ARE EXPECTED THROUGH MOST OF THE WEEK. DRY CONDITIONS AND GUSTY WEST WINDS WILL PREVAIL DURING THE AFTERNOON WITH MINIMUM HUMIDITIES FALLING INTO THE LOW TO MID TEENS ACROSS WYOMING. THE NEBRASKA PANHANDLE WILL FAIR A LITTLE BETTER WITH RECENT RAINFALL. EXPECT POOR RH RECOVERIES OVERNIGHT WEST OF THE LARAMIE RANGE WITH EXCELLENT RECOVERIES OVER THE PANHANDLE. FUELS ARE STILL GREEN...BUT WILL DRY OUT SIGNIFICANTLY THIS UPCOMING WEEK. && .HYDROLOGY... FLOOD WARNINGS REMAIN IN EFFECT FOR SARATOGA...SINCLAIR...HENRY AND MITCHELL ALONG THE NORTH PLATTE RIVER AS WELL AS THE LARAMIE RIVER NEAR LARAMIE. RIVER LEVELS WILL REMAIN STEADY OR EVEN START TO FALL THIS WEEK ACROSS THE LOWER NORTH PLATTE RIVER. AFTER A BRIEF COOL DOWN MONDAY...VERY WARM TEMPERATURES ARE FORECAST DURING THE WEEK WHICH WILL RESULT IN GREATER MOUNTAIN SNOW MELT. HOWEVER...WITH THE AREAL SNOW PACK IN THE MOUNTAINS IS NOT AS LARGE AS LAST MONTH...DO NOT ANTICIPATE ANY SIGNIFICANT RISES IN AREA RIVERS. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...NONE. NE...NONE. && SHORT TERM...RUBIN LONG TERM/AVIATION/FIRE WEATHER/HYDROLOGY...CLAYCOMB
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 1140 AM MDT SUN JUN 26 2011 NEZ054-WYZ103>106-109>119-271200- KIMBALL-NORTH LARAMIE RANGE-FERRIS/SEMINOE/SHIRLEY MOUNTAINS- SHIRLEY BASIN-CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY- CENTRAL CARBON COUNTY-NORTH SNOWY RANGE FOOTHILLS- SOUTHWEST CARBON COUNTY-SIERRA MADRE RANGE- UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE-LARAMIE VALLEY- SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS- CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY- 1140 AM MDT SUN JUN 26 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE...EAST CENTRAL WYOMING...SOUTH CENTRAL WYOMING AND SOUTHEAST WYOMING. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING NORTH OF A CASPER TO SIDNEY LINE. ISOLATED TO SCATTERED THUNDERSTORMS WILL DEVELOP BY MID AFTERNOON AND CONTINUE INTO THE EVENING HOURS. A FEW OF THE THUNDERSTORMS ALONG AND NEAR THE SLIGHT RISK AREA FROM CASPER TO CHEYENNE WILL BECOME STRONG...AND A FEW STORMS COULD BECOME SEVERE...BY MID TO LATE AFTERNOON AS A COLD FRONT ADVANCES SOUTHWARD ACROSS SOUTHEAST WYOMING. A FEW OF THE STORMS ACROSS ALBANY...PLATTE AND LARAMIE COUNTIES WILL BECOME STRONG AND A FEW STORMS MAY BECOME SEVERE...PRODUCING 1 INCH DIAMETER HAIL OR LARGER AND WIND GUSTS OF 58 MPH OR HIGHER. STORM MOVEMENT WILL BE NORTHEAST AT 25 MPH. THUNDERSTORMS WILL END BY LATE EVENING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY ISOLATED AFTERNOON AND EVENING THUNDERSTORMS ARE EXPECTED MONDAY AND THURSDAY. VERY WARM TEMPERATURES TUESDAY THROUGH THURSDAY WILL INCREASE THE MOUNTAIN SNOW MELT. MINOR TO MODERATE FLOODING ALONG THE LARAMIE AND THE UPPER NORTH PLATTE RIVERS WILL CONTINUE THIS WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TODAY AND TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE NEZ002-003-019>021-055-095-096-WYZ101-102-107-108-271200- DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-CHEYENNE-NORTH SIOUX- SOUTH SIOUX-CONVERSE COUNTY LOWER ELEVATIONS-NIOBRARA COUNTY- EAST PLATTE COUNTY-GOSHEN COUNTY- 1140 AM MDT SUN JUN 26 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE AND EAST CENTRAL WYOMING. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING NORTH OF A CASPER TO SIDNEY LINE. SCATTERED TO NUMEROUS THUNDERSTORMS WILL DEVELOP BY MID AFTERNOON OVER CONVERSE AND NIOBRARA COUNTIES AND THE NORTHERN HALF OF THE WESTERN NEBRASKA PANHANDLE ALONG A SOUTHWARD ADVANCING COLD FRONT. THUNDERSTORMS WILL CONTINUE TO DEVELOP ALONG AND NEAR THE SOUTHWARD ADVANCING COLD FRONT LATE THIS AFTERNOON AND THIS EVENING ACROSS PLATTE AND GOSHEN COUNTIES AS WELL AS THE CENTRAL AND SOUTHERN PORTIONS OF THE WESTERN NEBRASKA PANHANDLE. BECAUSE OF ADEQUATE INSTABILITY AND WIND SHEAR...SOME OF THE THUNDERSTORMS WILL LIKELY BECOME SEVERE THIS AFTERNOON AND EVENING WITH THE GREATEST THREAT AREA ACROSS THE WESTERN NEBRASKA PANHANDLE WHERE INSTABILITY AND LOW LEVEL MOISTURE WILL BE MOST PREVALENT AND LOW LEVEL CONVERGENCE WILL BE MAXIMIZED. STORM MOVEMENT WILL BE TO THE NORTHEAST AT 25 MPH. THREATS FROM SEVERE THUNDERSTORMS WILL BE ONE INCH OR LARGER DIAMETER HAIL...DAMAGING WIND GUSTS OF 58 MPH OR HIGHER AND HEAVY RAIN. A FEW OF THE SEVERE STORMS ACROSS THE NEBRASKA PANHANDLE WILL HAVE THE POTENTIAL TO PRODUCE LARGE HAIL WITH DIAMETERS GREATER THAN TWO INCHES AS WELL AS ISOLATED TORNADOES THIS AFTERNOON AND EVENING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY ISOLATED AFTERNOON AND EVENING THUNDERSTORMS ARE EXPECTED THURSDAY. MINOR TO MODERATE FLOODING ALONG THE LOWER NORTH PLATTE RIVER WILL CONTINUE THIS WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE LIKELY THIS AFTERNOON AND EVENING. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE RUBIN
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 517 PM MDT SUN JUN 26 2011 NEZ002-095-270000- DAWES NE-NORTH SIOUX NE- 517 PM MDT SUN JUN 26 2011 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN SIOUX AND NORTHWESTERN DAWES COUNTIES UNTIL 600 PM MDT... AT 512 PM MDT...STORM SPOTTERS REPORTED A STRONG THUNDERSTORM 5 MILES NORTH OF HARRISON...OR 29 MILES EAST OF LUSK...MOVING EAST AT 35 MPH. AT 505 PM...PENNY SIZED HAIL WAS REPORTED 5 MILES NORTHWEST OF HARRISON. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... AGATE DAM RESERVOIR... WHITNEY LAKE... WHITNEY... IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. IN ADDITION...THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. MSW
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
518 PM MDT SUN JUN 26 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0513 PM HAIL REDBIRD 43.24N 104.27W
06/26/2011 M0.25 INCH NIOBRARA WY TRAINED SPOTTER
ALSO HEAVY RAIN AND ESTIMATED WIND GUSTS TO 50 MPH.
&&
MWEILANDPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
524 PM MDT SUN JUN 26 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0522 PM TSTM WND GST 4 N WHEATLAND 42.11N 104.96W
06/26/2011 E50 MPH PLATTE WY TRAINED SPOTTER
WINDS BLEW DIRT AROUND AND CAUSED BRIEF POWER OUTAGES.
&&
MWEILANDSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 532 PM MDT SUN JUN 26 2011 NEZ002-095-270015- DAWES NE-NORTH SIOUX NE- 532 PM MDT SUN JUN 26 2011 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN SIOUX AND NORTHWESTERN DAWES COUNTIES UNTIL 615 PM MDT... AT 526 PM MDT...STORM SPOTTERS REPORTED A STRONG THUNDERSTORM 11 MILES NORTHEAST OF HARRISON...OR 35 MILES SOUTH OF EDGEMONT...MOVING EAST AT 35 MPH. AT 525 PM...HEAVY RAIN AND WIND GUSTS ESTIMATED TO 45 MPH WERE REPORTED 8 MILES NORTHEAST OF HARRISON. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... WHITNEY LAKE... CHADRON AIRPORT... WHITNEY... IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. IN ADDITION...THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. MSW
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 552 PM MDT SUN JUN 26 2011 NEZ002-003-095-096-270045- BOX BUTTE NE-DAWES NE-NORTH SIOUX NE-SOUTH SIOUX NE- 552 PM MDT SUN JUN 26 2011 ...SIGNIFICANT WEATHER ADVISORY FOR EASTERN SIOUX...SOUTHWESTERN DAWES AND NORTHWESTERN BOX BUTTE COUNTIES UNTIL 645 PM MDT... AT 549 PM MDT...STORM SPOTTERS REPORTED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM WHITNEY LAKE TO CRAWFORD TO 11 MILES SOUTHWEST OF CRAWFORD...AND MOVING SOUTHEAST AT 40 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE... BOX BUTTE DAM... MARSLAND... CHADRON ST PARK... IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. IN ADDITION...THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. MSW
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 555 PM MDT SUN JUN 26 2011 WYZ107-108-118-119-270045- CENTRAL LARAMIE COUNTY WY-EAST LARAMIE COUNTY WY-EAST PLATTE COUNTY WY-GOSHEN COUNTY WY- 555 PM MDT SUN JUN 26 2011 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN PLATTE...EASTERN LARAMIE AND SOUTHERN GOSHEN COUNTIES UNTIL 645 PM MDT... AT 553 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM LINGLE TO 13 MILES WEST OF VETERAN TO 6 MILES EAST OF CHUGWATER...AND MOVING EAST AT 35 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN. LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE... VETERAN... YODER... HAWK SPRINGS... HAWK SPRINGS RECREATION AREA... MERIDEN REST AREA... LA GRANGE... GUN BARREL... HWY 85 MM 32... HWY 85 AT HIGHWAY 151... HWY 85 MM 60... HWY 85 AT HIGHWAY 216... HWY 85 MM 50... IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. IN ADDITION...THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. MSW
The Cheyenne radar (KCYS), 116 km away, was scanning. The volume nearest the first event began at 00:02 UTC.
1 thunderstorm wind. Local standard time, as filed.
The ASOS at the airport measured a thunderstorm wind gust of 60 mph.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Wyoming in 2011Every state in 2011This day in weather historyWarnings in Wyoming, June 2011
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 304411.